MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305789
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Pma/510(k): an additional pma/510(k) of k161170 applies to the needle portion of the device.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 1204099, medical device expiration date: 31-jul-2026, device manufacture date: 27-aug-2021; medical device lot #: 1274998, medical device expiration date: 30-sep-2026, device manufacture date: 11-sep-2021.
 
Event or Problem Description
It was reported that an unspecified number of bd eclipse¿ needles experienced foreign matter in the fluid path.The following information was provided by the initial reporter: there is a substance in the barrel of the syringe, it is a greasy, oily and visible substance.Only a few boxes are affected.Not used on patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval: yes.D.10.Returned to manufacturer on: 14-june-2022.H.6.Investigation summary: 409 samples, 362 samples in sealed packaging of batch 1204099 and 47 samples in sealed packaging of batch 1274998, were received by our quality team for evaluation.All samples were subjected to visual inspection to check for foreign matter inside the barrel.Six samples from batch 1274998 and 362 samples from batch 1204099 were observed with excessive lubricant on the 1 ml plunger (instead of the barrel) was observed.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.The packaging line was reviewed and there is no lubricant (silicone) used on the line.The 1 ml syringe part is manufactured at bd canaan and the bd canaan quality team has completed a supplemental investigation.Each sample was observed to have a sticky substance outside of the fluid path, on the flange, and coated on the plunger.The substance observed appeared to be a silicone lubricant used in the assembly process.The inspection procedures, production records and technician logs were reviewed, the process engineer was interviewed, and an in-depth machine evaluation was performed as part of this investigation.No issues around the silicone system were noted in the production records or the technician logs.The silicone gun on the machine was observed to have excessive play.The ideal set-up is a gun held to the backing plate of the assembly dial.At the time of the review, the gun was able to slide laterally about a quarter of an inch.It was also observed that the silicone gun purge function was directly accessible on the human-machine interface that operators handle daily.This function expels air and silicone from the gun and its associated hose.This is a function that should only be accessible to authorized technicians as misuse can lead to quality issues around siliconization, especially if machine dials are not cleaned post purging, or removed prior to purging.The adjustment procedure for the silicone system also did not capture post-adjustment qualifications for the silicone gun purge function.Ensuring the assembly system is clean of excess lubricant is essential in ensuring quality product post purge.A trial was performed on the machine to replicate the defect.It was noted that the machine would run while the gun was in a purge state.Additionally, it was found that after purging the silicone gun and not properly cleaning the machine dials before returning to production the complaint defect would occur.The potential root causes for the excessive silicone defect were determined to be improper positioning of the silicone gun leading to overspray on the barrel flanges and the machine dial, excessive silicone presence due to the misuse of the silicone gun purge function, inadequate capture and confliction in inspection procedures for silicone outside of the fluid path, and improper adjustment requirements for silicone purge function.Corrective action have been and will be taken including pinning the silicone gun down at the optimal location to prevent silicone overspray from occurring and the silicone purge function will no longer be accessible to any operators on the machine and the electronic controls will be put in place to only allow authorized engineers and technicians access to the purge function.The program will also be updated to not allow the machine to run while the silicone gun is purging, the inspection procedures and internal guidebooks to adequately capture this defect, and adjustment procedures for the silicone gun purge function will be updated to properly qualify product and clean impacted machine areas post purge.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14349173
Report Number8041187-2022-00245
Device Sequence Number11992325
Product Code FMI
UDI-Device Identifier00382903057894
UDI-Public00382903057894
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K941562
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number305789
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown